LEGAL NOTICE TO THE FOLLOWING ALLNURSES SUBSCRIBERS: Pixie.RN, JustBeachyNurse, monkeyhq, duskyjewel, and LadyFree28. An Order has been issued by the United States District Court for the District of Minnesota that affects you in the case EAST COAST TEST PREP LLC v. ALLNURSES.COM, INC. Click here for more information
Originally posted by marsha long:
I am a nursing student and need help. What are two methods the nurse can use to avoid over heparinization during hemodialysis?
Remember to always talk to your patient....Ask then if they have had any bleeding recently. Any falls or surgery i.e. eye surgery etc. Or are they planning any surgery in the future. Also look at their PT results. Yes, I know that PT goes with coumadin but dialysis is another genre OK?
Also, look at their platelets. If they are low then lo dose the heparin. Err on the side of caution. You can always give more heparin during the treatment if the dialyzer looks like it might clot off but remember the patient is more important than the dialyzer. Also, NS flushes (200 cc's each hour) will help...... Just remember this amount must be added into the total amount the patient must lose during the treatment....Good, thoughtful ? use those critical thinking skills they keep drilling into your head and you will be surprised at how much you can figure out on your own.